Patrice Viens, MD; Antoine Thyss, MD; Georges Garnier, MD; Philippe Ayela, MD
Viens P., Thyss A., Garnier G., Ayela P.; Thrombocytopenia, the Acquired Immunodeficiency Syndrome (AIDS), and Zidovudine. Ann Intern Med. 1988;109:681. doi: 10.7326/0003-4819-109-8-681_1
Download citation file:
Published: Ann Intern Med. 1988;109(8):681.
To the Editor: Thrombocytopenia related to the acquired immunodeficiency syndrome (AIDS) is a frequent problem, the cause and treatment of which are not well established. We report such a case of thrombocytopenia in a patient who showed dramatic improvement with zidovudine therapy.
In October 1983, a 22-year-old homosexual man had generalized lymphadenopathy; antibodies to the human immunodeficiency virus (HIV) were present and the CD4:CD8 ratio was 0.50. The patient's physical condition remained stable from October 1983 to March 1987, and his platelet count ranged from 100 × 109/L and 150 × 109/L.
The patient was finally diagnosed as having AIDS
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only